Alert archive / California / Freeze Warnings in 2023
Freeze Warning 13, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this freeze warning at Nov 24, 2023, 12:35 AM PST for Monterey County, San Benito County, California. It took effect at Nov 24, 2023, 10:00 PM PST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2023, 12:35 AM PST (08:35 UTC)
- In effect from
- Nov 24, 2023, 10:00 PM PST
- Expired
- Nov 25, 2023, 9:06 AM PST
- In force
- 11 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Monterey County, CA, San Benito County, CA
The radar
The San Francisco radar (KMUX), 103 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 8.6 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2241 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
345 WWUS76 KMTR 240835 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 1235 AM PST Fri Nov 24 2023 CAZ516-518-241645- /O.UPG.KMTR.FZ.A.0007.231125T0300Z-231125T1800Z/ /O.NEW.KMTR.FZ.W.0013.231125T0600Z-231125T1800Z/ /O.CON.KMTR.FR.Y.0019.231124T1200Z-231124T1800Z/ Southern Salinas Valley...Arroyo Seco...and Lake San Antonio- Mountains of San Benito and Interior Monterey County including Pinnacles National Park- 1235 AM PST Fri Nov 24 2023 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM PST THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SATURDAY... * WHAT...For the Frost Advisory, temperatures as low as 33 will result in frost formation. For the Freeze Warning, sub-freezing temperatures as low as 29 expected. * WHERE...Southern Salinas Valley, Arroyo Seco, and Lake San Antonio and Mountains of San Benito and Interior Monterey County including Pinnacles National Park. * WHEN...For the Frost Advisory, from 4 AM to 10 AM PST this morning. For the Freeze Warning, from 10 PM this evening to 10 AM PST Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ CAZ506-241645- /O.NEW.KMTR.FR.Y.0020.231125T0600Z-231125T1800Z/ North Bay Interior Valleys- 1235 AM PST Fri Nov 24 2023 ...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SATURDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...North Bay Interior Valleys. * WHEN...From 10 PM this evening to 10 AM PST Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. Pets sensitive to cold temperatures should be brought indoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/mtr
6 follow-up statements
112 WWUS76 KMTR 241620 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 820 AM PST Fri Nov 24 2023 CAZ516-518-250030- /O.CON.KMTR.FZ.W.0013.231125T0600Z-231125T1800Z/ /O.CON.KMTR.FR.Y.0019.000000T0000Z-231124T1800Z/ Southern Salinas Valley...Arroyo Seco...and Lake San Antonio- Mountains of San Benito and Interior Monterey County including Pinnacles National Park- 820 AM PST Fri Nov 24 2023 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SATURDAY... * WHAT...For the Frost Advisory, temperatures as low as 36 will result in frost formation. For the Freeze Warning, sub-freezing temperatures as low as 29 expected. * WHERE...Southern Salinas Valley, Arroyo Seco, and Lake San Antonio and Mountains of San Benito and Interior Monterey County including Pinnacles National Park. * WHEN...For the Frost Advisory, until 10 AM PST this morning. For the Freeze Warning, from 10 PM this evening to 10 AM PST Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...These temperatures will be hazardous to vulnerable populations. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ CAZ506-250030- /O.CON.KMTR.FR.Y.0020.231125T0600Z-231125T1800Z/ North Bay Interior Valleys- 820 AM PST Fri Nov 24 2023 ...FROST ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SATURDAY... * WHAT...Temperatures as low as 36 will result in frost formation. * WHERE...North Bay Interior Valleys. * WHEN...From 10 PM this evening to 10 AM PST Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. * ADDITIONAL DETAILS...These temperatures will be hazardous to vulnerable populations. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/mtr
539 WWUS76 KMTR 241656 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 856 AM PST Fri Nov 24 2023 CAZ516-518-250100- /O.NEW.KMTR.FZ.A.0008.231126T0600Z-231126T1800Z/ /O.CON.KMTR.FZ.W.0013.231125T0600Z-231125T1800Z/ /O.CON.KMTR.FR.Y.0019.000000T0000Z-231124T1800Z/ Southern Salinas Valley...Arroyo Seco...and Lake San Antonio- Mountains of San Benito and Interior Monterey County including Pinnacles National Park- 856 AM PST Fri Nov 24 2023 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SATURDAY... ...FREEZE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 29 expected. For the Freeze Watch, sub- freezing temperatures as low as 27 possible. * WHERE...Southern Salinas Valley, Arroyo Seco, and Lake San Antonio and Mountains of San Benito and Interior Monterey County including Pinnacles National Park. * WHEN...For the Freeze Warning, from 10 PM this evening to 10 AM PST Saturday. For the Freeze Watch, from Saturday evening through Sunday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...These temperatures will be hazardous to vulnerable populations. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ CAZ506-250100- /O.NEW.KMTR.FZ.A.0008.231126T0600Z-231126T1800Z/ /O.CON.KMTR.FR.Y.0020.231125T0600Z-231125T1800Z/ North Bay Interior Valleys- 856 AM PST Fri Nov 24 2023 ...FROST ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SATURDAY... ...FREEZE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... * WHAT...For the Frost Advisory, temperatures as low as 36 will result in frost formation. For the Freeze Watch, sub-freezing temperatures as low as 31 possible. * WHERE...North Bay Interior Valleys. * WHEN...For the Frost Advisory, from 10 PM this evening to 10 AM PST Saturday. For the Freeze Watch, from Saturday evening through Sunday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...These temperatures will be hazardous to vulnerable populations. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ For more information from the National Weather Service visit https://weather.gov/mtr
328 WWUS76 KMTR 250100 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 500 PM PST Fri Nov 24 2023 CAZ516-518-251300- /O.CON.KMTR.FZ.W.0013.231125T0600Z-231125T1800Z/ /O.CON.KMTR.FZ.A.0008.231126T0600Z-231126T1800Z/ Southern Salinas Valley...Arroyo Seco...and Lake San Antonio- Mountains of San Benito and Interior Monterey County including Pinnacles National Park- 500 PM PST Fri Nov 24 2023 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SATURDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 29 expected. For the Freeze Watch, sub- freezing temperatures as low as 27 possible. * WHERE...Southern Salinas Valley, Arroyo Seco, and Lake San Antonio and Mountains of San Benito and Interior Monterey County including Pinnacles National Park. * WHEN...For the Freeze Warning, from 10 PM this evening to 10 AM PST Saturday. For the Freeze Watch, from Saturday evening through Sunday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...These temperatures will be hazardous to vulnerable populations. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ CAZ506-251300- /O.CON.KMTR.FR.Y.0020.231125T0600Z-231125T1800Z/ /O.CON.KMTR.FZ.A.0008.231126T0600Z-231126T1800Z/ North Bay Interior Valleys- 500 PM PST Fri Nov 24 2023 ...FROST ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SATURDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... * WHAT...For the Frost Advisory, temperatures as low as 36 will result in frost formation. For the Freeze Watch, sub-freezing temperatures as low as 31 possible. * WHERE...North Bay Interior Valleys. * WHEN...For the Frost Advisory, from 10 PM this evening to 10 AM PST Saturday. For the Freeze Watch, from Saturday evening through Sunday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...These temperatures will be hazardous to vulnerable populations. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ For more information from the National Weather Service visit https://weather.gov/mtr
525 WWUS76 KMTR 250738 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 1138 PM PST Fri Nov 24 2023 CAZ516-518-251545- /O.UPG.KMTR.FZ.A.0008.231126T0600Z-231126T1800Z/ /O.NEW.KMTR.FZ.W.0014.231126T0600Z-231126T1800Z/ /O.CON.KMTR.FZ.W.0013.000000T0000Z-231125T1800Z/ Southern Salinas Valley...Arroyo Seco...and Lake San Antonio- Mountains of San Benito and Interior Monterey County including Pinnacles National Park- 1138 PM PST Fri Nov 24 2023 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY... ...FREEZE WARNING IN EFFECT FROM 10 PM SATURDAY TO 10 AM PST SUNDAY... * WHAT...Sub-freezing temperatures as low as 30. * WHERE...Southern Salinas Valley, Arroyo Seco, and Lake San Antonio and Mountains of San Benito and Interior Monterey County including Pinnacles National Park. * WHEN...For the first Freeze Warning, until 10 AM PST Saturday. For the second Freeze Warning, from 10 PM Saturday to 10 AM PST Sunday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ CAZ506-251545- /O.UPG.KMTR.FZ.A.0008.231126T0600Z-231126T1800Z/ /O.NEW.KMTR.FR.Y.0021.231126T0600Z-231126T1800Z/ /O.CON.KMTR.FR.Y.0020.000000T0000Z-231125T1800Z/ North Bay Interior Valleys- 1138 PM PST Fri Nov 24 2023 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY... ...FROST ADVISORY IN EFFECT FROM 10 PM SATURDAY TO 10 AM PST SUNDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...North Bay Interior Valleys. * WHEN...For the first Frost Advisory, until 10 AM PST Saturday. For the second Frost Advisory, from 10 PM Saturday to 10 AM PST Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/mtr
105 WWUS76 KMTR 251112 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 312 AM PST Sat Nov 25 2023 CAZ516-518-251800- /O.CON.KMTR.FZ.W.0013.000000T0000Z-231125T1800Z/ /O.CON.KMTR.FZ.W.0014.231126T0600Z-231126T1800Z/ Southern Salinas Valley...Arroyo Seco...and Lake San Antonio- Mountains of San Benito and Interior Monterey County including Pinnacles National Park- 312 AM PST Sat Nov 25 2023 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SUNDAY... * WHAT...Sub-freezing temperatures as low as 30. * WHERE...Southern Salinas Valley, Arroyo Seco, and Lake San Antonio and Mountains of San Benito and Interior Monterey County including Pinnacles National Park. * WHEN...For the first Freeze Warning, until 10 AM PST Saturday. For the second Freeze Warning, from 10 PM Saturday to 10 AM PST Sunday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. && $$ CAZ506-251800- /O.CON.KMTR.FR.Y.0020.000000T0000Z-231125T1800Z/ /O.CON.KMTR.FR.Y.0021.231126T0600Z-231126T1800Z/ North Bay Interior Valleys- 312 AM PST Sat Nov 25 2023 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...FROST ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SUNDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...North Bay Interior Valleys. * WHEN...For the first Frost Advisory, until 10 AM PST Saturday. For the second Frost Advisory, from 10 PM Saturday to 10 AM PST Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/mtr
529 WWUS76 KMTR 251706 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 906 AM PST Sat Nov 25 2023 CAZ516-518-261700- /O.CAN.KMTR.FZ.W.0013.000000T0000Z-231125T1800Z/ /O.EXT.KMTR.FZ.W.0014.231126T0600Z-231126T1700Z/ Southern Salinas Valley...Arroyo Seco...and Lake San Antonio- Mountains of San Benito and Interior Monterey County including Pinnacles National Park- 906 AM PST Sat Nov 25 2023 ...FREEZE WARNING NOW IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST SUNDAY... * WHAT...Sub-freezing temperatures as low as 30. * WHERE...Southern Salinas Valley, Arroyo Seco, and Lake San Antonio and Mountains of San Benito and Interior Monterey County including Pinnacles National Park. * WHEN...From 10 PM this evening to 9 AM PST Sunday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ CAZ506-261700- /O.CAN.KMTR.FR.Y.0020.000000T0000Z-231125T1800Z/ /O.EXT.KMTR.FR.Y.0021.231126T0600Z-231126T1700Z/ North Bay Interior Valleys- 906 AM PST Sat Nov 25 2023 ...FROST ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST SUNDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...North Bay Interior Valleys. * WHEN...From 10 PM this evening to 9 AM PST Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/mtr
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this freeze warning went out at Nov 23, 9:34 PM PST, 3 hours 1 minute earlier.
Area forecast discussion, Nov 23, 9:34 PM PST, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service San Francisco CA
934 PM PST Thu Nov 23 2023
...New UPDATE, AVIATION, MARINE, BEACHES...
.SYNOPSIS...
Issued at 1132 PM PST Wed Nov 22 2023
Dry and mild today. Breezy winds develop in the hills tonight into
Friday. Cold overnight readings for Friday and Saturday morning
with frost and freezing conditions likely in the coldest interior
valleys.
&&
.UPDATE...
Issued at 932 PM PST Thu Nov 23 2023
A Beach Hazards Statement has been issued for late Friday through
Sunday for sneaker waves (see BEACHES section for more details).
Additionally, minor coastal flooding may occur in San Francisco and
Marin counties due to higher astronomical tides resulting in greater
beach runup this weekend.
Minor changes were made to the forecast this evening, such as
bumping up wind gusts across the N Bay Mtns, including for Mt. St
Helena which was bumped up to 55 mph to account for the higher wind
gusts currently being observed. Windier conditions will continue in
the hills overnight before weakening tomorrow and Saturday. In
addition, a frost advisory will go into effect for interior portions
of the Central Coast from 4AM to 10AM on Friday.
&&
.SHORT TERM...
(This evening through Friday)
Issued at 115 PM PST Thu Nov 23 2023
A few clouds continue to hug the Monterey Peninsula and Big Sur
coast, but they are gradually thinning as the decaying front
moves through. Expect this trend to continue this
afternoon/evening. Elsewhere, wall to wall sunshine blankets the
region with mild temperatures. Not a bad afternoon for a holiday,
especially if you're traveling or spending some time outdoors.
Tonight through Friday: An upper level low will deepen over the
Great Basin. At the surface however, high pressure will build
over OR/WA/NorCal/NV with lower pressure along the CA coast. This
surface pressure setup/orientation will allow for offshore flow.
The SFO-WMC and RDD-SAC are both trending in the direction that
promotes northerly/offshore flow. The gradients max out later
tonight/early Friday with gusty winds over the North and East Bay
higher terrain, but it won't be strong enough to warrant a wind
advisory. That being said, still looking for 35-50 mph above 2500
feet. Mt St Helena could see a gust over 50 mph by Friday
morning. The offshore flow will also usher in drier air limiting
any stratus/low clouds like we had near Monterey Thursday morning.
Outside of windy areas, conditions will be ideal for colder
overnight lows. This will be most notable across interior
Monterey/San Benito counties initially. A Frost Advisory remains
in effect as temperatures drop below 36 degrees tonight.
Despite offshore flow and some sunshine on Friday, temperatures
will actually drop a few degrees as cooler air moves in from the
north. Highs on Friday will be closer seasonal average and in the
upper 50s to 60s.
&&
.LONG TERM...
(Friday night through next Wednesday)
Issued at 145 PM PST Thu Nov 23 2023
Offshore eases by Friday night, but still remains offshore flow
with mostly clear skies. Clear skies and lighter winds will set
the stage for an even colder night. A Freeze Watch remains for
interior Monterey/San Benito where lows plummet to the upper 20s
to low 30s. This will likely need to be converted with the next
forecast package to a Freeze Warning. A Frost Advisory will also
likely be needed for the North Bay Valleys as temperatures drop
below 36 degrees. Elsewhere will be chilly with lows in the mid
30s to mid 40s. Saturday night into Sunday morning looks cold as
well so frost/freeze products may be needed again for the North
Bay Valleys and interior Monterey/San Benito. Given that this
will be a multi-day cold snap at night think of people, pets, and
pipes. Not a lot of change in the overall sensible weather
heading into next week with seasonable daytime temperatures and
chilly overnights.
Still looks like the storm door begins to open at the end of the
month and remains open into December. Current forecast does bring
some showers back to the region the middle of next week.
&&
.AVIATION...
(06Z TAFS)
Issued at 932 PM PST Thu Nov 23 2023
VFR throughout the region and TAF period. Light winds predominate
for now, but the northern half of the region could see winds
building as a northerly gradient builds. Main forecast question is
if the high winds seen aloft mix down to the surface tonight. LLWS
concerns are present tonight across the North Bay, and to a lesser
extent in the East Bay, where wind shear magnitudes are not intense
enough to include in the TAFs. In the southern half of the region,
winds remain a light offshore flow across the Central Coast. North
to northwest flow resumes on Friday afternoon, diminishing in the
evening hours.
Vicinity of SFO...VFR through the TAF period. Rather surprising sea
breeze lingers, but is expected to turn northeasterly later tonight.
Northwest flow returns Friday afternoon and turns northeast later
that evening.
SFO Bridge Approach...Similar to SFO.
Monterey Bay Terminals...Nearly high confidence in VFR through the
TAF period. Light offshore flow persists through Friday afternoon,
when northwest flow returns.
&&
.MARINE...
(Tonight through next Tuesday)
Issued at 932 PM PST Thu Nov 23 2023
Hazardous seas conditions continue with steep wind waves and a
building northwest swell. Gale force gusts will begin to diminish
across the northern outer waters tonight, so wind waves will
slowly diminish through tomorrow. Breezy to gusty northerly winds
are possible near the Golden Gate Bridge late tonight into the
early morning Friday. Incoming northwest swells will keep seas
elevated and hazardous for small craft vessels through the
weekend.
&&
.BEACHES...
Issued at 932 PM PST Thu Nov 23 2023
A long period northwest swell of 19 to 21 seconds will propagate
through the coastal waters beginning late tomorrow (Friday),
resulting in an increased risk of sneaker waves especially for
northwest-facing beaches. As such, a Beach Hazards Statement is in
effect for the entire coastline from Sonoma County down to Monterey
County beginning at 10 PM Friday lasting through 8 AM Sunday.
Sneaker wave risk diminishes by Sunday afternoon as swell period
decreases, but the waters may still be turbulent with larger
breaking waves, so caution is still advised. In addition to the
increased sneaker wave risk beginning Friday, high astronomical
tides are expected this weekend, which may bring runup farther along
the beach. Beachgoers and tide poolers should use caution and watch
out for unexpected waves that can sweep you off your feet.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
CA...Beach Hazards Statement from Friday evening through Sunday
morning for CAZ006-505-509-529-530.
Frost Advisory from 4 AM to 10 AM PST Friday for CAZ516-518.
Freeze Watch from Friday evening through Saturday morning for
CAZ516-518.
PZ...Small Craft Advisory until 9 AM PST Friday for PZZ530.
Small Craft Advisory until 3 AM PST Friday for PZZ540-565.
Gale Warning until 9 AM PST Friday for PZZ570.
Small Craft Advisory until 3 PM PST Friday for PZZ575.
&&
UPDATE...Kennedy
SHORT TERM...MM
LONG TERM....MM
AVIATION...DialH
MARINE...McCorkle
BEACHES...McCorkle
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 5:42 PM PST | Beach Hazards Statement | MTR | Marin, Monterey, City and County of San Francisco, San Mateo, Santa Cruz, Sonoma | 66 hr |
| Nov 24, 12:35 AM PST | Frost Advisory | MTR | Marin, Napa, Sonoma | 33 hr |
| Nov 24, 8:56 AM PST | Freeze Watch | MTR | Marin, Monterey, Napa, San Benito, Sonoma | 15 hr |
| Nov 24, 2:41 PM PST | Small Craft Advisory | MTR | 42 hr |
Nearby
Freeze Warnings in California, 2023Every freeze warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.